Doctors Lounge - Nephrology AnswersBack to Nephrology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/09/2017.
Forum Name: Miscellaneous Nephrology Topics
Question: Can lisinopril cause kidney damage?
|Dennis123 - Mon Apr 27, 2009 3:19 pm||
I am a 40 year old male who has had high blood pressure for a number of years. I went on 5mg of lisinopril in November 2008, and was on no meds priod to that. My creatinine level just prior to going on 5mg of lisinopril was 1.18, and I have had blood tests in the past with no indication of high/rising creatinine. In early April of 2009 my creatinine level was 1.4, and a second test two weeks later still had it at 1.4. I have read that in rare cases lisinopril can cause kidney damage. Could the lisinopril have caused/be causing kidney damage? Should I ask my doctor to put me on another med to control hypertension?
|John Kenyon, CNA - Tue May 26, 2009 12:41 am||
Lisinopril is often associated with increased creatinine levels. There is also a relativity factor, in that a level of, say, 2.0 might be a normal baseline number of a strapping male athlete, whereas a level of 1.2 could indicate serious kidney dysfunction in a frail, elderly woman. So assuming you're in decent shape overall and are taking lisinopril, the 1.4 level is probably not markedly out of line, and if your doctor felt it was suggestive of kidney damage he'd want to explore this further. If you don't feel comfortable with such an assumption you're certainly within your rights to ask for clarification, but this is likely a relatively normal level for your age, gender, etc., and the fact you're on lisinopril.
Hope this is helpful. Good luck to you.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.